MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. MEDEX EXTENSION SETS MULTI LINE WITH FILTER; FILTER, INFUSION LINE

SMITHS MEDICAL ASD, INC. MEDEX EXTENSION SETS MULTI LINE WITH FILTER; FILTER, INFUSION LINE
Model Number FS116
Medical Device Problem Codes Fluid/Blood Leak (1250); Connection Problem (2900)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/12/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Other, other text: b3: date of event is unknown, no information has been provided to date.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when required.
 
Event or Problem Description
It was reported that the bond between the tubing and the in line filter was defective resulting in leaking from the line.Patient involvement is unknown.
 
Event or Problem Description
Additional information was received confirming the event was discovered while in use with a patient, the outcome was resolved, no patient harm occurred, and no medical intervention was needed.
 
Additional Manufacturer Narrative
Device evaluation: one device was returned for investigation.Visual inspection found a lack of solvent was observed on the bonding of the tube.Functional testing confirmed the complaint when a leak was detected.The root cause was attributed to an incorrect solvent application during the bonding process.A review of the device history record (dhr) shows there were no observations or nonconformities recorded during manufacture to suggest an issue of this nature would occur with this lot of products.No escalation was required as the current controls are adequate.This issue will continue to be monitored and further actions taken accordingly.

Brand Name
MEDEX EXTENSION SETS MULTI LINE WITH FILTER
Common Device Name
FILTER, INFUSION LINE
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6250 shier rings road
dublin OH 43016
Manufacturer (Section G)
NULL
Manufacturer Contact
jim vegel
MDR Report Key17157894
Report Number3012307300-2023-06287
Device Sequence Number14957791
Product Code FPB
UDI-Device Identifier10351688510969
UDI-Public10351688510969
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K860803
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date07/25/2025
Device Model NumberFS116
Device Catalogue NumberFS116
Device Lot Number4304829
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/31/2023
Supplement Date Received by Manufacturer08/09/2023
Initial Report FDA Received Date06/19/2023
Supplement Report FDA Received Date08/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/06/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown